Alert archive / Oklahoma / Wind Advisories in 2008

Wind Advisory 10, NWS Norman, OK

February 8, 200819 counties in Oklahoma; 7 counties in Texas

NWS Norman, OK issued this wind advisory at Feb 8, 2008, 8:01 AM CST for 19 counties in Oklahoma; 7 counties in Texas. It took effect at Feb 8, 2008, 9:00 AM CST. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Feb 8, 2008, 8:01 AM CST (14:01 UTC)
In effect from
Feb 8, 2008, 9:00 AM CST
Expired
Feb 8, 2008, 2:04 PM CST
In force
5 hr
Issued by
NWS Norman, OK
All 26 counties

Beckham County, OK, Blaine County, OK, Caddo County, OK, Comanche County, OK, Cotton County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kiowa County, OK, Major County, OK, Roger Mills County, OK, Tillman County, OK, Washita County, OK, Woods County, OK, Woodward County, OK, Archer County, TX, Baylor County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The radar

The Altus AFB radar (KFDR), 77 km from the middle of the area, began a volume at 14:03 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Sill, OK (KFSI), launched 12:00Z, 2.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Sill, OK at 12:00Z on 2008-02-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Sill, OK at 12:00Z on 2008-02-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 152 square meters per square second.1939587897Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2878 m above ground
0-6 km bulk shear
75 kt
0-1 km storm-relative helicity
152 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KOUN 081401
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
801 AM CST FRI FEB 8 2008

...WIND ADVISORY IN EFFECT TODAY...

.A COLD FRONT WILL STRENGTHEN AS IT MOVES THROUGH THE REGION THIS
MORNING...WITH STRONG WINDS DEVELOPING BEHIND THE FRONT.

OKZ004-005-009>011-014>017-021>023-033>038-044-TXZ083>089-082200-
/O.NEW.KOUN.WI.Y.0010.080208T1500Z-080208T2200Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-
BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
ELK CITY...SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
801 AM CST FRI FEB 8 2008

...WIND ADVISORY IN EFFECT UNTIL 4 PM CST THIS AFTERNOON...

NORTHWEST WINDS OF 25 TO 35 MPH WILL DEVELOP BY MID-MORNING WITH
GUSTS IN EXCESS OF 40 MPH BY NOON. THE WINDS ARE EXPECTED DIMINISH
BY MID AFTERNOON. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...
ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KOUN 082004
NPWOUN

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORMAN OK
204 PM CST FRI FEB 8 2008

...WIND ADVISORY CANCELLED...


OKZ004-005-009>011-014>017-021>023-033>038-044-TXZ083>089-082115-
/O.CAN.KOUN.WI.Y.0010.000000T0000Z-080208T2200Z/
HARPER-WOODS-ELLIS-WOODWARD-MAJOR-ROGER MILLS-DEWEY-CUSTER-BLAINE-
BECKHAM-WASHITA-CADDO-HARMON-GREER-KIOWA-JACKSON-TILLMAN-COMANCHE-
COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-
INCLUDING THE CITIES OF...BUFFALO...ALVA...ARNETT...WOODWARD...
FAIRVIEW...CHEYENNE...TALOGA...WEATHERFORD...CLINTON...WATONGA...
ELK CITY...SAYRE...CORDELL...ANADARKO...HOLLIS...MANGUM...
HOBART...ALTUS...FREDERICK...LAWTON...WALTERS...QUANAH...
CHILLICOTHE...CROWELL...VERNON...WICHITA FALLS...MUNDAY...
KNOX CITY...SEYMOUR...ARCHER CITY...HOLLIDAY...LAKESIDE CITY
204 PM CST FRI FEB 8 2008

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORMAN HAS CANCELLED THE WIND
ADVISORY. 

WIND SPEEDS ARE EXPECTED TO REMAIN BELOW ADVISORY CRITERIA THROUGH
THE REMAINDER OF THE AFTERNOON. HOWEVER... NORTHWEST WINDS OF 20 TO 30 MPH
WITH SOME HIGHER GUSTS WILL CONTINUE ACROSS WESTERN OKLAHOMA AND
WESTERN NORTH TEXAS THROUGH 5 PM.

$$

30

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this wind advisory went out at Feb 8, 4:25 AM CST, 3 hours 36 minutes earlier.

Area forecast discussion, Feb 8, 4:25 AM CST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
425 AM CST FRI FEB 8 2008

.DISCUSSION...
AN UPPER WAVE WILL MOVE QUICKLY ACROSS THE CENTRAL AND SOUTHERN
PLAINS TODAY. A FEW ECHOES ARE SHOWING UP OVER SOUTHERN KANSAS
THIS MORNING... HOWEVER THE AIRMASS OVER OUR AREA WILL LIKELY
REMAIN TOO DRY TO SUPPORT ANY PRECIPITATION AT GROUND LEVEL. WILL
MAINLY SEE SOME MID/HIGH CLOUDS ACROSS THE NORTH AS THIS SYSTEM
GOES BY. MEANWHILE... A COLD FRONT WILL MOVE QUICKLY THROUGH MUCH
OF THE AREA THIS MORNING ALTHOUGH TEMPERATURES BEHIND THE FRONT
NOT ESPECIALLY COLD AND WILL BE FURTHER MODIFIED BY DOWNSLOPE
WINDS AND MOSTLY SUNNY SKIES... ESPECIALLY ACROSS THE SOUTHERN
HALF OF THE AREA. WE WILL GO WITH A RED FLAG WARNING FOR LATE
MORNING AND THIS AFTERNOON FOR OUR TEXAS COUNTIES AND A SMALL PART
OF SOUTHWEST OKLAHOMA. WINDS ARE EXPECTED TO BE QUITE GUSTY
THROUGH THE MIDDLE OF THE AFTERNOON WHILE TEMPERATURES WILL BE
RELATIVELY MILD AND HUMIDITIES BELOW 20 PERCENT. WITH THE
DOWNSLOPE FLOW AND SUBSIDENCE BEHIND THE WAVE... COULD SEE
DEWPOINTS EVEN LOWER THAN CURRENTLY FORECAST. ELSEWHERE... PARTS
OF FAR WESTERN OKLAHOMA COULD GET CLOSE TO WIND ADVISORY CRITERIA
FOR A SHORT TIME AROUND MIDDAY.

FOR THE LATER PERIODS... THE PARADE OF UPPER SYSTEMS CONTINUES TO
MOVE THROUGH A RELATIVELY LOW TO MODERATE AMPLITUDE WAVE
PATTERN WHICH WILL CONTINUE TO BRING VARIABILITY TO OUR WEATHER
EVERY COUPLE DAYS OR SO. SATURDAY LOOKS DRY AND A LITTLE WARMER
WITH NOT A LOT OF WIND. SUNDAYS FORECAST IS MORE PROBLEMATIC AS A
CANADIAN FRONT DROPS SOUTH TOWARDS THE AREA. THE ECMWF AND GFS
ARE SIMILAR WITH BRINGING FRONT WELL INTO OKLAHOMA WHILE NAM IS THE
OUTLIER IN THAT IT NOT ONLY DOES NOT BRING IN MUCH COLD AIR INTO
THE AREA BUT HAS ALREADY IT RETREATING QUICKLY NORTHWARD. WITH THE
LOW-AMPLITUDE UPPER FLOW MAKING IT A MORE DIFFICULT CALL... WE
WILL STAY WITH OUR COLDER SOLUTION THAT TRENDS TOWARDS THE
GFS/ECMWF SOLUTION.

BY SUNDAY NIGHT THERE WILL BE A SLIGHT CHANCE OF PRECIPITATION OVER
CENTRAL AND NORTH CENTRAL OKLAHOMA AS LOW LEVEL WARM ADVECTION
BECOMES ESTABLISHED. HOWEVER... THE MOISTURE LOOKS TO BE RATHER
SHALLOW... SO THE PRECIPITATION MAY BE MORE OF A DRIZZLE... WITH
FREEZING DRIZZLE POSSIBLE IN THE NORTH ESPECIALLY IF THE COLDER
ECMWF HOLDS.

MODEL DIFFERENCES CONTINUE WITH AN UPPER WAVE MOVING IN AROUND
TUESDAY. THE SLOWER GFS DIGS THE WAVE MORE WHILE CLOSING IT OFF.
MEANWHILE... THE ECMWF REMAINS MORE PROGRESSIVE AND ALREADY HAS
THE SYSTEM TO THE EAST OF OUR AREA BY LATE TUESDAY. THE NET RESULT
IS FOR THE PRECIPITATION AND COOLER TEMPERATURES TO HANG AROUND
LONGER WITH GFS. WHILE THE GFS ENSEMBLE MEMBERS DO NOT APPEAR TO
CLOSE OFF THE LOW... THEY GO ALONG WITH THE SLOWER SPEED OF THE
OPERATIONAL GFS... AND IN FACT ARE EVEN A BIT SLOWER. FOR NOW WE
WILL MAINTAIN A BEND MORE TOWARDS THE GFS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  58  30  63  31 /   0   0   0   0
HOBART OK         60  29  61  32 /   0   0   0   0
WICHITA FALLS TX  64  33  68  38 /   0   0   0   0
GAGE OK           57  23  60  23 /   0   0   0   0
PONCA CITY OK     54  27  58  21 /  10   0   0   0
DURANT OK         64  34  66  38 /  10   0   0   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

20/32
Hazardous weather outlook, Feb 8, 6:20 AM CST, 1 hour 41 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
620 AM CST FRI FEB 8 2008

OKZ004>048-050>052-TXZ083>090-091300-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
620 AM CST FRI FEB 8 2008

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...TODAY AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED.

DISCUSSION...
A DRY AND STABLE AIRMASS WILL PREVENT THUNDERSTORM DEVELOPMENT
THROUGH TONIGHT.

PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY FEB 9.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...0 PERCENT.

OTHER HAZARDOUS WEATHER...
STRONG NORTHWEST WINDS AND LOW HUMIDITIES WILL CREATE FAVORABLE
CONDITIONS FOR EXTREME WILDFIRE BEHAVIOR ACROSS PORTIONS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS THIS AFTERNOON.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

THUNDERSTORM OUTLOOK...
THUNDERSTORMS ARE POSSIBLE MONDAY NIGHT AND TUESDAY ACROSS SOUTH
CENTRAL AND SOUTHEASTERN OKLAHOMA. THE CHANCES FOR SEVERE
THUNDERSTORMS APPEAR LOW DUE TO LIMITED INSTABILITY.

OTHER HAZARDOUS WEATHER...
RAIN MAY MIX WITH OR CHANGE TO SNOW ACROSS PORTIONS OF NORTHERN
OKLAHOMA MONDAY NIGHT AND TUESDAY. AT THIS TIME...SNOW AMOUNTS ARE
EXPECTED TO BE MINIMAL.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT NOON
TODAY.

JAMES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 8, 4:49 AM CSTRed Flag WarningOUNGreer, Harmon, Jackson, Kiowa, Tillman12 hr

Nearby

Wind Advisories in Oklahoma, 2008Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.